Why one drug brand may work better than another

Pharmacist

Hello… how’s work? Let me have M&B Paracetamol, Chymoral tablets and Ciprotab

            Here you go ma’am

These are EMZOR Paracetamol, Medmoral tablets and Cipronol

           Yes, they are the same drugs

I insist on my requests please, these ones don’t work for me…I’ll get them somewhere else. Thanks.

       EVER found yourself in this scenario or witnessed it? Some people are convinced as regards what brand works for them due to their Past experience. Well, I don’t contend with such ones because they may be right.

       The thing is similar drug brands contain the same active ingredient (‘main ingredient’) i.e. the chemical which gives the desired effect. For example, each tablet of Emzor and M&B paracetamol contain 500mg of paracetamol and that’s why they are both pain killers. But depending on the manufacturer, each tablet contains ‘other ingredients’ (inactive ingredients), which often differs and affect how well the body absorbs the ‘main ingredient’ in the tablet, depending on body of the person taking it (as they say bodies differ).

each tablet contains ‘other ingredients’ (inactive ingredients), which often differs and affect how well the body absorbs the ‘main ingredient’ in the tablet, depending on body of the person taking it

       An example of ‘other ingredients’ sometimes used in drugs is Lactose. It is known to be stable and not react with the ‘main chemicals/ingredients’. Someone may take a drug with lactose as one of the ‘other ingredients’ with fantastic results. Whereas, someone else (whose body cannot tolerate lactose) may take the same drug and not experience such fantastic results. In fact, the person with severe lactose intolerance may experience some symptoms he/she does not like (this negative effect was not intended by the manufacturer). This is just an example. There are still other examples of ‘other ingredients’ used in different tablets that may affect how well it works, depending on the body.

      In summary, because we are all different, a person can have an allergic reaction to an inactive ingredient in one drug and not another.

Hope this works well for you!

8 thoughts on “Why one drug brand may work better than another

  1. I went for chymoral and was instead given medmoral. Thought they were different, but now I know. Thanks a lot.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s